Alert archive / Tennessee / Freeze Warnings in 2018
Freeze Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 7, 2018, 2:59 AM CDT for 38 counties in Tennessee. It took effect at Apr 7, 2018, 10:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 2:59 AM CDT (07:59 UTC)
- In effect from
- Apr 7, 2018, 10:00 PM CDT
- Expired
- Apr 8, 2018, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS74 KOHX 070759 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 259 AM CDT Sat Apr 7 2018 ...Hard Freeze Likely Across Most of Middle Tennessee Tonight Through Sunday Morning... .As skies clear and winds become light tonight, all of the mid state will experience freezing temperatures, and many locations will experience a hard freeze with temperatures at or below 27 degrees. TNZ005>011-023>034-056>066-075-077>080-093>095-081300- /O.UPG.KOHX.FZ.A.0001.180408T0600Z-180408T1300Z/ /O.NEW.KOHX.FZ.W.0005.180408T0600Z-180408T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 259 AM CDT Sat Apr 7 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 1 AM to 8 AM CDT Sunday. The Freeze Watch is no longer in effect. * TEMPERATURES...Lows 24 to 29 degrees. * IMPACTS...With several hours of frost and freezing temperatures, crops and sensitive vegetation will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
408 WWUS74 KOHX 072050 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 350 PM CDT Sat Apr 7 2018 ...Hard Freeze Across Middle Tennessee Tonight and Sunday Morning... .With gradually clearing skies and weakening winds, all of the mid state will experience freezing temperatures for much of the nighttime hours tonight. Many locations will experience a hard freeze with temperatures at or below 27 degrees. TNZ005>011-023>034-056>066-075-077>080-093>095-080500- /O.EXT.KOHX.FZ.W.0005.180408T0300Z-180408T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 350 PM CDT Sat Apr 7 2018 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY... * TEMPERATURES...Lows 24 to 29 degrees. * IMPACTS...With several hours of frost and freezing temperatures, crops and sensitive vegetation will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 6, 11:45 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 6, 11:45 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1145 PM CDT Fri Apr 6 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hrly temp, dewpoint, and wind speed/direction grids. Regional radar mosaic imagery showing most rainfall across eastern portions of mid state region. Sfc frontal boundary really being picked up well by regional radar imagery as light rainfall along and ahead moving thru northwestern portions of mid state presently, approaching Nashville Metro Area. Adjusted grids to reflect a slightly less chance of rainfall rest of mid state remainder of evening hrs. Also went with chance pops after midnight northwestern portions to reflect consensus of short term model trends showing at least a potential brief break before more numerous light shwrs/wintry mix move into this region later in the early morning hrs. Current temp trends continue to be in line with forecasted overnight low values. Remainder of forecast continues to be on track. && .AVIATION... 06Z TAF DISCUSSION. Mainly MVFR this forecast period. A cold front has already passed through CKV, BNA, and MQY, and will pass CSV around 09Z. North winds will follow the front with gusts around 20KT through the taf period. Post frontal moisture will keep cigs mainly MVFR with occasional light rain. The air will be cold enough for a light rain/snow mix after 12Z. Most of the light precip will taper off by 18Z with improvement to VFR by 21Z, except for CSV where MVFR cigs will persist. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Saturday night through Sunday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Apr 6, 7:12 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 712 PM CDT Fri Apr 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 712 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight A wintry mix of light freezing rain, light sleet, and light snow is expected for locations north of I-40 and around and west of I-65 late tonight. Little if any freezing rain, sleet or snow accumulation is expected, and any accumulations will only be on grassy areas and other elevated surfaces. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A wintry mix of light freezing rain, light sleet, and light snow is expected for most of the mid state through the Saturday morning hours. Little if any freezing rain, sleet or snow accumulation is expected, and any accumulations will only be on grassy areas and other elevated surfaces. A Freeze Watch is in effect for all of Middle Tennessee late Saturday night through Sunday morning. In many locations, a hard freeze will occur. These cold temperatures may kill crops or other outdoor vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
Nearby
Freeze Warnings in Tennessee, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.